Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 279, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 31, 2004, 2:49 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2004, 2:49 AM CDT (07:49 UTC)
- Expired
- Aug 31, 2004, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 310750 FFWSAT TXC465-311045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 249 AM CDT TUE AUG 31 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 545 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER NORTHERN VAL VERDE COUNTY... PRODUCING VERY HEAVY RAIN. SHOWERS AND THUNDERSTORMS PRODUCING THESE RAINS WERE MOVING SLOWLY WEST AT 5 TO 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE PANDALE...LOMA ALTA AND JUNO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3025 10077 3025 10171 2984 10170 2986 10143 2955 10104 2940 10077 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 8:42 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 30, 8:42 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 842 PM CDT MON AUG 30 2004 .DISCUSSION... ISOLD STORMS CONTG ALONG A WEAK WESTWARD MOVING BOUNDARY FROM SOUTH OF SAT TO HDO TO NEAR ROCKSPRINGS...AND CONTG NW-WARD INTO THE TSTM COMPLEX IN W TEXAS THIS EVENING. THERE COULD BE SOME LINGERING CONVECTION CONTG PAST MIDNIGHT OVER THE WESTERN CWA NEAR THE BOUNDARY AND MCS OUTFLOW...SO WILL LEAVE LOW POPS IN OVERNIGHT. OTHERWISE REST OF FORECAST LOOKS GOOD AND NOT EXPECTING TO MAKE ANY OTHER SIGNIFICANT CHANGES. && .PREV DISCUSSION... THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER DEEP SOUTH TEXAS...IN AN AREA OF HIGH PWS...WHILE ISOLATED TO WIDELY SCATTERED CONVECTION WAS DEVELOPING FROM THE WESTERN HILL COUNTRY NORTHWARD TO THE CONCHO VALLEY. AFTERNOON HEATING...RESIDUAL MOISTURE AND AN APPROACHING S/W WAS ENOUGH TO DESTABILIZE THE ATMOSPHERE OVER THE CWFA THIS AFTERNOON. ISOLATED CONVECTION WILL CONTINUE ACROSS THE WESTERN HALF OF THE CWFA THIS EVENING ENDING AROUND MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. ANOTHER S/W UPSTREAM IN NEW MEXICO WILL MOVE TOWARDS THE RIO GRANDE PLAINS ON TUESDAY. BOTH THE ETA AND GFS PICK UP ON THIS FEATURE AND GENERATE SOME QPF ACROSS OUR WESTERN COUNTIES. THUS WILL PLACE SLIGHT CHANCE POPS WEST FOR TUESDAY AFTERNOON AND EVENING. SOUTH CENTRAL TEXAS WILL REMAIN ON THE EASTERN PERIPHERY OF THE UPPER RIDGE CENTERED OVER ARIZONA/NEW MEXICO TUESDAY AND WEDNESDAY. THE UPPER RIDGE BREAKS DOWN AND GETS SHUNTED SOUTH ON THURSDAY AS A STRONG UPPER TROF MOVES ONSHORE OVER THE PACIFIC NORTHWEST. RAIN CHANCES THURSDAY AND FRIDAY WILL BE CONFINED TO THE EAST AND SOUTHEAST COUNTIES ASSOCIATED WITH THE SEA-BREEZE. THE GFSLR IS DEPICTING THE NEXT COLD FRONT TO IMPACT THE CWFA AROUND THE MIDDLE OF NEXT WEEK. MILD NIGHTS AND WARM AFTERNOONS WILL CONTINUE FOR TUESDAY AND WEDNESDAY AS THE WEAK SFC RIDGE KEEPS GULF MOISTURE AT BAY. THE GULF FLOW REGIME WILL RETURN ON THURSDAY AND CONTINUE INTO THE WEEKEND AS THE SFC RIDGE SLIDES EASTWARD. THIS WILL RESULT IN OVERNIGHT LOWS RETURNING TO SEASONAL NORMS ALONG WITH INCREASING HUMIDITY LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 93 66 93 / 5 0 0 5 AUSTIN BERGSTROM INTL AIRPORT 66 92 63 91 / 5 0 0 5 DEL RIO INTL AIRPORT 71 93 68 94 / 10 10 10 5 SAN ANTONIO INTL AIRPORT 69 92 68 92 / 5 0 0 5 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/10/pm
Hazardous weather outlook, Aug 30, 5:21 AM CDT, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT MON AUG 30 2004 TXZ171>173-183>194-202>209-217>225-228-311100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 521 AM CDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON AND EVENING OVER MAINLY THE WESTERN AND SOUTHERN PART OF SOUTH CENTRAL TEXAS. THIS INCLUDES AREAS WEST OF A LEAKEY TO PEARSALL LINE AND SOUTH OF A PEARSALL TO GONZALES TO LA GRANGE LINE. WIND GUSTS OF 20 TO 40 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED DAYTIME TO EARLY EVENING SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE EAST AND SOUTHEAST PARTS OF SOUTH CENTRAL TEXAS FRIDAY AND SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 31, 2:00 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Aug 31, 3:10 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.